Alert archive / New Mexico / High Wind Watches in 2013
High Wind Watch 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 2, 2013, 2:40 AM MST for Eddy County, New Mexico. It took effect at Mar 3, 2013, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 2:40 AM MST (09:40 UTC)
- In effect from
- Mar 3, 2013, 11:00 AM MST
- Expired
- Mar 2, 2013, 2:06 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3378 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS74 KMAF 020940 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 AM CST SAT MAR 2 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... .STRONG WESTERLY WINDS ALOFT ARE FORECAST TO DEVELOP NEAR AND OVER THE GUADALUPE MOUNTAINS BY SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY. THESE STRONG WINDS HAVE THE POTENTIAL TO MIX DOWN TO THE SURFACE IN THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-022100- /O.NEW.KMAF.HW.A.0007.130303T1800Z-130305T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 240 AM MST SAT MAR 2 2013 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * EVENT...HIGH WINDS. * TIMING...11 AM MST SUNDAY THROUGH 5 PM MST MONDAY. * WINDS...WEST TO SOUTHWEST AT 25 TO 45 MPH. GUSTS OVER 60 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. LOOSE OBJECTS WILL BE BLOWN AWAY AND DUST COULD REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
260 WWUS74 KMAF 022106 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 PM CST SAT MAR 2 2013 ...HIGH WIND WARNING IN EFFECT FROM LATE SUNDAY MORNING THROUGH LATE MONDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... ...HIGH WIND WATCH IN EFFECT MONDAY FOR THE DAVIS MOUNTAINS... MARFA PLATEAU...AND VAN HORN/HIGHWAY 54 AREAS OF WEST TEXAS... .AN UPPER LEVEL DISTURBANCE MOVING OVER THE CENTRAL ROCKIES SUNDAY AND MONDAY WILL INCREASE WINDS OVER THE GUADALUPE MOUNTAINS. THE WINDS WILL BE STRONGEST AT HIGHER ELEVATIONS OF THE GUADALUPES SUNDAY...THEN WILL INCREASE OVER THE DAVIS MOUNTAINS...MARFA PLATEAU...AND CULBERSON COUNTY MONDAY. THESE STRONG WINDS ARE EXPECTED TO SUBSIDE AFTER SUNSET MONDAY. WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS...ESPECIALLY ALONG U.S. 62/180 THROUGH GUADALUPE PASS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. IN ADDITION...CONTROL PROBLEMS CAN BE EXPECTED WHEN TRAVELING ON NORTH-SOUTH ORIENTED ROADS. NMZ027-TXZ258-030515- /O.UPG.KMAF.HW.A.0007.130303T1800Z-130305T0000Z/ /O.NEW.KMAF.HW.W.0009.130303T1800Z-130305T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 206 PM MST SAT MAR 2 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SUNDAY TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 PM MST MONDAY. THE HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS IS NO LONGER IN EFFECT. * EVENT...DAMAGING HIGH WINDS. * TIMING...11 AM MST SUNDAY THROUGH 5 PM MST MONDAY. * WINDS...WEST TO SOUTHWEST AT 40 TO 50 MPH. GUSTS OVER 65 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. LOOSE OBJECTS MAY BE BLOWN AWAY AND DUST COULD REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-074-080-030515- /O.NEW.KMAF.HW.A.0008.130304T1200Z-130305T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS...MARFA 306 PM CST SAT MAR 2 2013 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * EVENT...HIGH WINDS. * TIMING...6 AM THROUGH 6 PM CST MONDAY * IMPACTS...POTENTIAL LOSS OF CONTROL OF HIGH PROFILE VEHICLES. DAMAGE TO FENCES...CARPORTS...AND OUTBUILDINGS POSSIBLE. TRASHCANS AND OTHER LIGHTWEIGHT OUTDOOR EQUIPMENT BLOWN OVER. LOCALIZED AREAS REDUCED VISIBILITIES BECAUSE OF BLOWING DUST. * WINDS...35 TO 45 MPH WITH GUSTS TO 55 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 70
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 2, 2:16 AM MST, 24 minutes earlier.
Area forecast discussion, Mar 2, 2:16 AM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
316 AM CST SAT MAR 2 2013
.DISCUSSION...
ONE MORE DAY OF NORTHWESTERLY FLOW ALOFT AND THEN GENERALLY ZONAL
FLOW ALOFT EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. WEAK SURFACE
TROUGH FORMATION WILL BOOST HIGH TEMPERATURES TO NEAR NORMAL THIS
AFTERNOON WITH PLENTY OF SUNSHINE. BIG WARM UP WITH MUCH ABOVE
NORMAL TEMPERATURES EXPECTED SUNDAY AND MONDAY AS THE UPPER FLOW
TURNS ZONAL WITH LOW LEVEL THERMAL RIDGING DEVELOPING WITH DOWNSLOPE
FLOW. WITH THE LEE SURFACE TROUGH/LOW INTENSIFYING IT WILL TURN
VERY WINDY IN THE MOUNTAINS AND BREEZY IN THE PLAINS. HAVE ISSUED
A HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS FOR LATE SUNDAY
MORNING THROUGH MONDAY AFTERNOON IN THE PROGGED STRONG ZONAL FLOW.
AN UPPER LOW IS PROGGED TO MOVE ACROSS THE NORTHERN ROCKIES AND
PLAINS EARLY NEXT WEEK AND WILL DRAG A DRY COLD FRONT THROUGH THE
REGION TUESDAY KNOCKING TEMPERATURES BACK TO BELOW NORMAL TUESDAY
AND WEDNESDAY. BY NEXT THURSDAY AND FRIDAY THE FLOW ALOFT IS
PROGGED TO TURN WEST TO SOUTHWESTERLY AHEAD OF THE NEXT PACIFIC
SYSTEM. TEMPERATURES WILL CLIMB TO ABOVE NORMAL AGAIN AS ANOTHER
SURFACE LEE TROUGH/LOW FORMS. AS THE PACIFIC STORM SYSTEM MOVES
CLOSER TO THE AREA THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
INCREASE BY LATE FRIDAY AND SATURDAY.
&&
.FIRE WEATHER...
WILL ISSUE A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON AND EVENING
FOR THE GUADALUPE AND DAVIS MOUNTAINS AND THE SOUTHEAST NEW MEXICO
PLAINS INCLUDING THE VAN HORN HIGHWAY 54 CORRIDOR. ZONAL FLOW
WILL DEVELOP SUNDAY AND THE SURFACE PRESSURE GRADIENT WILL
STRENGTHEN ACCORDINGLY IN THE AFOREMENTIONED AREAS. IT WILL BE VERY
DRY AS WELL WITH RH/S DROPPING TO 5 TO 10 PERCENT WITH MUCH ABOVE
NORMAL TEMPERATURES. THERE IS A POSSIBILITY THAT THE WATCH MAY
HAVE TO BE EXTENDED FURTHER EAST ON LATER SHIFTS IF THE PROGGED
SURFACE GRADIENT INCREASES SLIGHTLY. GENERALLY POOR RH RECOVERY
EXPECTED SUNDAY NIGHT. ANOTHER POTENTIAL WINDY AND DRY DAY
MONDAY IN CONTINUED ZONAL FLOW ALOFT. NEAR CRITICAL TO CRITICAL
FIRE WEATHER CONDITIONS LOOK POSSIBLE MONDAY AND LATER SHIFTS
WILL NEED TO MONITOR FOR THE POTENTIAL FOR A FIRE WEATHER WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 64 36 82 46 / 0 0 0 0
BIG SPRING TX 65 39 81 49 / 0 0 0 0
CARLSBAD NM 67 31 85 45 / 0 0 0 0
DRYDEN TX 71 43 86 48 / 0 0 0 0
FORT STOCKTON TX 66 47 83 49 / 0 0 0 0
GUADALUPE PASS TX 60 42 76 47 / 0 0 0 0
HOBBS NM 64 32 82 43 / 0 0 0 0
MARFA TX 63 24 76 37 / 0 0 0 0
MIDLAND INTL AIRPORT TX 64 37 81 47 / 0 0 0 0
ODESSA TX 63 38 82 48 / 0 0 0 0
WINK TX 65 28 84 43 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
10/12Hazardous weather outlook, Mar 1, 12:19 PM MST, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CST FRI MAR 1 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 119 PM CST FRI MAR 1 2013 /1219 PM MST FRI MAR 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR THIS AFTERNOON FOR NEAR OR BRIEFLY CRITICAL FIRE WEATHER CONDITIONS FROM THE SOUTHEASTERN PERMIAN BASIN INTO THE BIG BEND REGION. RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND NORTHERLY WINDS OF 15 TO 20 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS WILL INCREASE THROUGH THE GUADALUPE MOUNTAINS SUNDAY INTO MONDAY WITH WIND SPEEDS APPROACHING 35 TO 45 MPH WITH HIGHER GUSTS IN THE HIGHER ELEVATIONS. IN ADDITION TO THE STRONG WINDS...VERY DRY AIR MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY INTO MONDAY...BUT ESPECIALLY FROM THE GUADALUPE MOUNTAINS SOUTH INTO THE DAVIS MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:41 AM MST | Fire Weather Watch | MAF | 10 hr | |
| Mar 2, 2:04 PM MST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 38 hr |
| Mar 2, 2:04 PM MST | Red Flag Warning | MAF | Borden, Glasscock, Howard, Loving, Mitchell, Reagan and 1 more | 29 hr |
| Mar 2, 2:06 PM MST | High Wind Watch | MAF | 38 hr | |
| Mar 2, 2:06 PM MST | High Wind Warning | MAF | 53 hr |
Nearby
High Wind Watches in New Mexico, 2013High Wind Watches in Texas, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.